Alert archive / Iowa / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at May 3, 2012, 11:59 PM CDT for 9 counties in Illinois; 10 counties in Iowa; Clark County, Scotland County, Missouri. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 11:59 PM CDT (04:59 UTC)
- Expired
- May 4, 2012, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
All 21 counties
Des Moines County, IA, Henry County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
096 WGUS63 KDVN 040459 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1159 PM CDT THU MAY 3 2012 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THROUGH EARLY FRIDAY MORNING... .SLOW MOVING THUNDERSTORMS ARE ANTICIPATED TO SPREAD ACROSS SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. ABUNDANT LOW LEVEL MOISTURE FOR THIS TIME OF YEAR COMBINED WITH THE SLOW STORM MOVEMENT AND THE CHANCE OF TRAINING ECHOES WILL CREATE AN INCREASED THREAT FOR FLASH FLOODING ACROSS SOUTH CENTRAL IOWA. IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-041300- /O.NEW.KDVN.FF.A.0001.120504T0500Z-120504T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1159 PM CDT THU MAY 3 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...HANCOCK...HENDERSON...HENRY IL... MCDONOUGH...MERCER...PUTNAM...ROCK ISLAND AND WARREN. IN IOWA...DES MOINES...HENRY IA...JEFFERSON...KEOKUK...LEE... LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * UNTIL 9 AM CDT FRIDAY * SLOW MOVING THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS ARE EXPECTED ACROSS THE WATCH AREA OVERNIGHT TONIGHT AND EARLY FRIDAY MORNING. THESE STORMS COULD PRODUCE 1 TO 2 INCH PER HOUR RAINFALL RATES...AND PERSIST ACROSS AN AREA FOR A LONG DURATION. HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
2 follow-up statements
326 WGUS63 KDVN 040837 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 337 AM CDT FRI MAY 4 2012 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS SOUTHEAST IOWA... WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI EARLY THIS MORNING... .THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI WILL GRADUALLY DIMINISH THIS MORNING. ABUNDANT LOW LEVEL MOISTURE FOR THIS TIME OF YEAR COMBINED WITH THE SLOW STORM MOVEMENT AND TRAINING ECHOES MAY CAUSE ADDITIONAL FLASH FLOODING INTO THE MORNING HOURS BEFORE THE STORMS WEAKEN. IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-041400- /O.CON.KDVN.FF.A.0001.000000T0000Z-120504T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 337 AM CDT FRI MAY 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...HANCOCK... HENDERSON...HENRY IL...MCDONOUGH...MERCER...PUTNAM...ROCK ISLAND AND WARREN. IN IOWA...DES MOINES...HENRY IA... JEFFERSON...KEOKUK...LEE...LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * UNTIL 9 AM CDT THIS MORNING * SLOW MOVING THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS ARE EXPECTED ACROSS THE WATCH AREA INTO THIS MORNING. THESE STORMS COULD PRODUCE 1 TO 2 INCH PER HOUR RAINFALL RATES...AND PERSIST ACROSS AN AREA FOR A LONG DURATION. HEAVY RAINFALL EARLY THIS MORNING COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ HAASE
328 WGUS63 KDVN 041402 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 902 AM CDT FRI MAY 4 2012 ...FLASH FLOOD WATCH HAS EXPIRED... IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-041515- /O.EXP.KDVN.FF.A.0001.000000T0000Z-120504T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 902 AM CDT FRI MAY 4 2012 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI HAS EXPIRED. THE THREAT FOR HEAVY RAIN HAS CURRENTLY ENDED ACROSS THE AREA. HOWEVER...CONDITIONS REMAIN FAVORABLE FOR MORE HEAVY RAIN LATER TODAY AND TONIGHT. THUS A NEW FLASH FLOOD WATCH MAY BE NEEDED THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at May 3, 6:29 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 3, 6:29 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 629 PM CDT THU MAY 3 2012 .AVIATION... CONVECTIVE INITIATION IS GETTING OFF TO A RELATIVELY WEAK START WITH A FEW STORMS GETTING GOING GENERALLY ALONG A LINE FROM KIRKSVILLE MO...THROUGH MACOMB IL...NORTHEAST INTO THE CHICAGO AREA. EXPECT THAT CONVECTION WILL CONTINUE TO EXPAND IN AREAL COVERAGE AND INTENSITY...AND SEEM MOST LIKELY TO AFFECT KBRL IN THE NEXT SEVERAL HOURS...AND HAVE INCLUDED VCTS AND CB INDICATIONS FOR NOW...BUT WILL LIKELY NEED TO AMEND FOR MORE SPECIFIC THUNDERSTORM ACTIVITY THROUGH 06Z TONIGHT. KMLI IS ALSO AT RISK FOR THUNDER THIS EVENING...BUT HAVE KEPT THINGS MORE LOW KEY FOR NOW. REMAINDER OF TAF SITES MAY SEE SOME CONVECTION LATER THIS EVENING AS THE CONVECTION CURRENTLY ONGOING OVER NORTHWEST IOWA MOVES THIS DIRECTION BUT DUE TO LOW CONFIDENCE IN TIMING AND PLACEMENT HAVE KEPT THINGS TO A GENERIC VCTS FOR NOW. THUNDERSTORM ACTIVITY EXPECTED TO SLIP SOUTH OF THE TERMINALS BY 09Z TONIGHT...AND HAVE THE REMAINDER OF THE NIGHT VFR AND QUIET. NEW DEVELOPMENT IS EXPECTED IN THE VICINITY OF A BOUNDARY TOMORROW AFTERNOON AND EVENING...BUT TIMING AND LOCATION IS STILL UNDETERMINED AS IT DEPENDS ON TONIGHTS CONVECTION. ..LE.. && .PREV DISCUSSION... /ISSUED 319 PM CST THU MAY 3 2012/ SYNOPSIS... 12Z UA ANALYSIS HAS A LLJ RUNNING FROM THE SOUTHERN PLAINS INTO THE GREAT LAKES WITH A WEAK TROF FROM WISCONSIN INTO ILLINOIS. 850MB DEW POINTS WERE IN THE MID TEENS FROM THE SOUTHERN GREAT LAKES INTO KANSAS. SATELLITE TRENDS THROUGH MID AFTERNOON SHOWS THE CI/CS SHIELD RAPIDLY THINNING ACROSS THE AREA WITH DIURNAL CU DEVELOPING WHERE THE STRONGEST HEATING IS OCCURRING. 18Z SFC ANALYSIS HAS THE OUTFLOW BOUNDARY FROM THE MISSOURI MCS SLOWLY MOVING NORTH ACROSS NORTHERN MISSOURI AS A WARM FRONT. TWO WEAK BUT SUBTLE BOUNDARIES WERE MOVING EAST ACROSS ILLINOIS THAT WHERE PARTIALLY ASSOCIATED WITH OUTFLOW FROM THE NOCTURNAL MCS. A WEAK LOW WAS NEAR KLSE WITH A FRONT SOUTHWEST INTO NORTHWEST IOWA BEFORE DROPPING SOUTH THROUGH NEBRASKA. DEW POINTS WERE GENERALLY IN THE 60S ACROSS THE MIDWEST WITH A TONGUE OF 70S MOVING NORTH INTO SOUTHEAST KANSAS. SHORT TERM...TONIGHT AND FRIDAY THE QUESTION IS HOW WILL CONVECTION EVOLVE LATE THIS AFTERNOON AND TONIGHT. LATEST TRENDS INDICATE A RESPECTABLE CAP IS STILL IN PLACE ACROSS MUCH OF THE CWFA EVIDENT BY THE LACK OF CU DEVELOPMENT. HOWEVER... CU DEVELOP IS OCCURRING FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA AND NORTHERN MISSOURI WHERE THE STRONGEST WAA IS OCCURRING. IF THE OVERALL CAP ACROSS KANSAS/MISSOURI CAN MOVE A LITTLE FURTHER NORTH...THE MCS THAT DEVELOPS TONIGHT WOULD MOVE RIGHT ACROSS THE CWFA. GIVEN THE AMOUNT OF POTENTIAL ENERGY IN THE ATMOSPHERE... SEVERE STORMS WILL BE POSSIBLE BEFORE THE INDIVIDUAL STORMS EVOLVE INTO THE HEAVY RAIN MCS LATER THIS EVENING. TRENDS FROM THE RAP MODEL USING THE MCS...HEAVY RAIN...AND LIFT TOOLS ARE SUGGESTING CONVECTION DEVELOPING FROM NORTHEAST ILLINOIS INTO THE SOUTHERN CWFA AND THEN WEST ACROSS SOUTHERN IOWA OR ALONG THE IA/MO BORDER. IF CORRECT...THE SOUTHERN HALF OR SO OF THE CWFA WOULD HAVE THE BEST CHANCE OF SEEING STORMS TONIGHT. PWATS ON THE 12Z DVN SOUNDING WERE 218 PERCENT OF NORMAL AND THE RAP TRENDS TAKE PWATS ACROSS THE SOUTHERN CWFA TO ALMOST 2 INCHES OVERNIGHT. THUS THE THREAT OF HEAVY RAIN IS VERY REAL. FLASH FLOOD GUIDANCE ACROSS THE SOUTHERN HALF IS ROUGHLY 2 INCHES IN ONE HOUR. CORFIDI VECTORS INDICATE STORMS SHOULD MOVE AT A RESPECTABLE PACE EARLY ON BUT THE FORWARD PROPAGATING VECTORS INDICATE STORM MOVEMENT WILL SLOW OVERNIGHT. A FLASH FLOOD WATCH FOR ROUGHLY THE SOUTHERN HALF OF THE CWFA WAS CONSIDERED. HOWEVER...THE BACKWARD PROPAGATING VECTORS REALLY DO NOT BECOME PERPENDICULAR OR OPPOSITE OF THE FORWARD VECTORS OVERNIGHT SUGGESTING THERE MAY NOT BE MUCH IN THE WAY OF TRAINING. DEPENDING UPON HOW STORMS EVOLVE THIS EVENING...HEADLINES FOR A FLASH FLOOD WATCH MAY NEED TO BE REVISITED. THE NORTHERN PART OF THE CWFA MAY NOT SEE MUCH IN THE WAY OF CONVECTION UNTIL LATER THIS EVENING. THE CURRENT STORMS THAT ARE DEVELOPING ALONG THE SOUTHWARD MOVING BOUNDARY SHOULD GENERALLY KEEP MOVING EAST THROUGH SUNSET. ASSUMING THE MCS DEVELOPS AND MOVES ACROSS THE SOUTHERN CWFA TONIGHT...A DECAYING MCS WILL BE OVER THE CWFA DURING THE MORNING HOURS. THE CS/CI SHIELD FROM THE MCS WILL SLOWLY DECAY DURING THE DAY AND BOUNDARIES LEFT OVER FROM THE MCS WILL PROVIDE THE FOCUS FOR NEW DEVELOPMENT DURING THE AFTERNOON HOURS. ..08.. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY THE VERY ACTIVE AND WET PATTERN SHOULD CONTINUE WITH HIGH CONFIDENCE THROUGH EARLY MONDAY MORNING...BEFORE A MUCH COOLER REGIME TAKES AFFECT ON ON THE REGION...WITH AN UPPER LOW DOMINATING THE MIDWESTERN WEATHER. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE SURFACE FRONT SHOULD STALL NEAR OUR WESTERN BORDER...MORE OR LESS BECOMING A BACKDOOR FRONTAL BOUNDARY. TEMPERATURES MAY BE MUCH COOLER THAN FORECAST...BUT FOR NOW THERE IS STRONG MODEL GUIDANCE SUGGESTING UPPER 60S NORTHEAST TO AROUND 80 SOUTHWEST FOR SATURDAY AND SUNDAY. CLOUDS AND RAIN WILL DETERMINE JUST HOW SHARP OF A CONTRAST WE SEE. WHILE LOW LEVELS WILL BECOME LESS HIGH DEWPOINT PRONE...ATMOSPHERIC PWAT VALUES CONTINUE TO RUN NEAR 200% OR HIGHER MUCH OF THE PERIOD THROUGH SUNDAY NIGHT. ROUNDS OF RAIN AND THUNDERSTORMS ARE LIKELY WITH THE HIGHEST THREAT AT NIGHT AND EARLY MORNINGS FRIDAY NIGHT...SATURDAY NIGHT AND SUNDAY NIGHT. SYNOPTICALLY..SUNDAY AFTERNOON THROUGH SUNDAY NIGHT OFFER THE MOST PREDICTABLY HIGH HEAVY RAIN THREAT...BUT ELEVATED STORMS MAY CONTINUE TO TRAIN AT TIMES NOCTURNALLY LEADING TO NARROW EXCESSIVE RAINFALLS FRIDAY AND SATURDAY NIGHTS. TIME WILL TELL...BUT OUR CENTRAL AND WESTERN AREAS SEEM MOST AT RISK FOR THESE RAINS. MONDAY LATE MORNING THROUGH THURSDAY APPEARS COOL...AND MAY SEE SOME SPOTTY DIURNAL SHOWERS UNDER THE UPPER LOW. HOWEVER...WITH LOW PWAT VALUES AND LITTLE CONVERGENCE...RAINFALL AMOUNT SHOULD BE NEGLIGIBLE. WHILE COOLER THAN NOW...WE ARE TALKING ABOUT HIGHS IN THE 60S AND LOWS IN THE 40S...WHICH IS AT LEAST SENSIBLY PLEASANT WEATHER...AND A WELCOME RELIEF FROM THE RECENT HUMIDITY AND RAINS. ERVIN HYDROLOGY... THE PAST WEEKS WORTH OF RAINFALL...WHICH AVERAGED 1 TO 3 INCHES HAS MOISTENED DRY SOILS IN SOME LOCATIONS...WHILE SATURATING IT IN OTHERS. FLASH FLOODING IS A THREAT FROM TRAINING STORMS. AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT 4 DAYS WITH SEVERAL CHANCES FOR RAIN THAT MAY BE HEAVY. THE IMPACTS OF RAIN ON FLASH FLOODING WILL BE HIGHLY VARIABLE...BUT ARE POSSIBLE IN MOST OF THE REGION. TRIBUTARY RIVER FLOODING IS A STRONG POSSIBILITY FRONT THIS WET WEATHER PATTERN. THE NEXT ROUND OF POTENTIALLY HEAVY RAIN WILL OCCUR TONIGHT INTO EARLY FRIDAY MORNING. DEPENDING UPON RAINFALL AMOUNTS AND WHERE IT FALLS...THERE IS A REASONABLY GOOD CHANCE OF MINOR FLOODING ON SOME AREA RIVERS. SUBSEQUENT RAIN EVENTS STARTING FRIDAY NIGHT WILL BECOME MORE IMPORTANT AND WILL INCREASE THE CHANCES FOR MORE SIGNIFICANT RISES DEVELOPING ON AREA RIVERS. THE LOCATION FOR HEAVIEST RAINFALL WHEN KNOWN...WILL LIKELY BE PLACED INTO A FLOOD WATCH. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
Hazardous weather outlook, May 3, 4:27 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 427 AM CDT THU MAY 3 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 427 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ONE OR MORE EPISODES OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WIDESPREAD TOTAL HEAVY RAINFALL AMOUNTS OF 1 TO LOCALLY OVER 2 INCHES ARE LIKELY THAT MAY RESULT IN SIGNIFICANT WATER ISSUES AND EVENTUAL RIVER FLOODING. THE STRONGEST STORMS MAY REACH SEVERE LEVELS WITH STRAIGHT LINE WINDS OF 60 TO 70 MPH THE PRIMARY THREAT AND LARGE HAIL THE SIZE OF QUARTERS THE SECONDARY THREAT. THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THE THREAT OF SEVERE STORMS WILL CONTINUE...ESPECIALLY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THE ENTIRE AREA. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL. SATURDAY THROUGH MONDAY...THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE SATURDAY AND SUNDAY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. THERE WILL CONTINUE TO BE A THREAT OF FLASH FLOODING FROM LARGE THUNDERSTORM COMPLEXES WITH HEAVY RAINFALL FRIDAY THROUGH SUNDAY. THE EXTENDED PERIOD OF RAIN AND POSSIBLE HEAVY RAINFALL MAY LEAD TO RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. NICHOLS/SHEETS
In the hours before
Local storm report, May 3, 10:23 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST WALCOTT 41.59N 90.78W
05/03/2012 E70 MPH SCOTT IA NWS EMPLOYEE
60 TO 70 MPH WIND GUSTS. RETIRED NWS EMPLOYEE.
&&Local storm report, May 3, 10:27 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD 3 ENE MUSCATINE 41.44N 91.03W
05/03/2012 MUSCATINE IA TRAINED SPOTTER
STREET FLOODING ON MULTIPLE STREETS IN MUSCATINE. MU79.
&&Local storm report, May 3, 10:29 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM FLASH FLOOD 1 ESE WASHINGTON 41.30N 91.68W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
3.13 INCHES IN THE PAST 2 HOURS WITH STREET FLOODING IN
WASHINGTON.
&&Local storm report, May 3, 10:30 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
05/03/2012 M3.13 INCH WASHINGTON IA TRAINED SPOTTER
2 HOUR RAINFALL.
&&Local storm report, May 3, 11:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FLASH FLOOD 3 NE MUSCATINE 41.45N 91.03W
05/03/2012 MUSCATINE IA TRAINED SPOTTER
2ND AVENUE NEAR LAKE PARK BLVD HAS ABOUT 2 FEET OF WATER
ON IT ON THE NORTHEAST SIDE OF MUSCATINE. PONDING OF
WATER EVERYWHERE. LO32.
&&Local storm report, May 3, 11:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST 1 W CAMBRIDGE 41.30N 90.20W
05/03/2012 E50 MPH HENRY IL TRAINED SPOTTER
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:29 PM CDT | Tornado Warning | DVN | Mercer | 17 min |
| May 3, 10:20 PM CDT | Flash Flood Warning | DVN | Rock Island | 6 hr |
| May 3, 10:44 PM CDT | Flash Flood Warning | DVN | Henry, Mercer, Rock Island | 6 hr |
| May 3, 11:13 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 49 min |
| May 4, 12:26 AM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 6 hr |
| May 4, 2:26 AM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Warren | 49 min |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 38 min |
| May 4, 4:04 AM CDT | Areal Flood Warning | DVN | Mercer, Rock Island | 9 hr |
| May 4, 3:31 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, McDonough and 5 more | 11 hr |
| May 3, 7:31 PM CDT | Special Weather Statement | DVN | Benton | 29 min |
| May 3, 8:23 PM CDT | Special Weather Statement | DVN | Louisa, Washington | 52 min |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 15 min |
| May 3, 8:27 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Louisa, Washington | 33 min |
| May 3, 8:40 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 35 min |
| May 3, 8:58 PM CDT | Tornado Warning | DVN | Henry, Louisa, Muscatine, Washington | 32 min |
| May 3, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 31 min |
| May 3, 9:46 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 43 min |
| May 3, 9:58 PM CDT | Flash Flood Warning | DVN | Keokuk, Louisa, Washington | 6 hr |
| May 3, 10:22 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 38 min |
| May 4, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 24 min |
| May 4, 1:10 AM CDT | Flash Flood Warning | DVN | Henry, Jefferson | 6 hr |
| May 4, 2:40 AM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 6 hr |
| May 4, 6:26 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 49 min |
| May 4, 6:34 AM CDT | Flash Flood Warning | DVN | Keokuk | 4 hr |
| May 4, 11:59 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 71 hr |
| May 4, 8:21 AM CDT | River Flood Warning | DVN | Clark | 48 hr |
| May 4, 8:50 AM CDT | Areal Flood Warning | DVN | Clark | 6 hr |
Nearby
Flash Flood Watches in Iowa, 2012Flash Flood Watches in Illinois, 2012Flash Flood Watches in Missouri, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.